UTI or Flu with back pain?


Q: Hello. In early October, my doctor prescribed Prednisone for a tendon injury in my right leg due to poor stretching after my regular long-distance runs. I had to stop the medicine in the middle of its course, 3 days, as I had a rather bad reaction to it -Fever, chills, and lots of problems urinating. I had never had such problems. After that wonderful experience, I developed prostatitis (coincidence?): fatigue, badly smelling urine, continued difficulty urinating with a "burning" sensation, and low-back pain.

That was three weeks ago and my doctor prescribed Cipro. This time I read about the medicine before buying it and I decided not to take as it seemed like another type of "calculated" poison to me with many potentially disastrous side-effects. I went the natural medicine way and after two weeks I went for a test again. My PSA was almost normal, 4.07, but I developed a UTI, Greater than 100,000 cfu per ml Escherichia Coli. Great. The doctor recommended 5 additional days of Cipro (I never told him I did not take the first course). I continued taking natural medicine (lister below). Since yesterday however, I have been rather fatigued, I've had a bit of the chills and more acute low-bak pain (resembling the onset of kidney stones pain which I did have two years ago). The pain is manageable, more annoying that anything else. Beyond that, I have had no fever, no diarrhea, no blood either in my stool or urine, which is clear. I could have a early flu, despite the flu-vaccine of Sept. 26, but the low-back pain worries me. I know that's where my my kidneys are. What's your take? Thank you in advance.


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: For 10 days I have had a sharp pain in the left side of my penile shaft. I am not sure about the cause. It feel it ...

Q: I was on amoxicillin for a round of that for a sinus infection and a UTI I've now had a cough With some mucus very an...

Q: Hello. I am a 41 y/o woman and have been on yasmin for 8 years. A few months ago i had abnormal discharge and bleedin...

Q: I suffer from recurring UTIs. Tried Nitrofurantoin. Didn't work. Currently on Bactrim -- I am at the beginning of ...

Q: My partner and I have both been tested for gonorrhea. Her test came back positive and mine negative. She said her doc...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon